MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number RF*GA35183A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.(b)(4).The involved device was not returned for evaluation.Therefore, the investigation was based on user facility information and evaluation of the retention samples.Reproductive testing was performed; a product sample was subjected to repetitive bending force at a 90-degree angle till it became fractured.Subsequent electron microscopic inspection of the fracture revealed that the fracture cross section had a dimple pattern with no diminishment of the outside diameter toward the fracture end.A product sample was subjected to repetitive one-way torque force till it got fractured.Electron microscopic inspection of the fracture revealed the generation of a radial pattern on the fracture cross-section surface.A product sample was subjected to one-way pulling force till it became fractured.Electron microscopic inspection of the fracture revealed the outside diameter of the wire had been diminished toward the fracture end.A product sample was subjected to pulling force in the state of being formed into a loop-like shape till it became fractured.Electron microscopic inspection of the fracture revealed the edge of the fracture was in the curved shape.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no findings.Based on the investigation of the retention sample, it is likely that the actual sample became deformed when it was snared into the right groin.Subsequently, it was exposed to force, resulting in the reported fracture.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.Ifu states: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the involved radifocus glidewire was used during a peripheral case.The doctor had access in both groins.He used the angled glidewire to get up and over the iliacs.The glidewire was placed in the left groin access and snared into the right.The doctor believes that the wire was weakened where it was gripped and pulled by the stare.Fluoroscopy revealed that part of the wire was left in the left iliac.A snare was used to successfully retrieve the broken part of the wire.The patient was fine and in stable condition.The case was successfully completed.The blood loss was less than 250 cc.Additional information was received on april 12, 2019.It appeared to be actual wire breakage, and approximately 1/2 the original length.

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8555889
Report Number9681834-2019-00068
Device Sequence Number14020404
Product Code DQX
UDI-Device Identifier04987350773197
UDI-Public04987350773197
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberRF*GA35183A
Device Catalogue NumberGR3508
Device Lot Number190131
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight103